MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA ELITION S; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA ELITION S; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number INGENIA ELITION S
Medical Device Problem Codes Insufficient Device Problem Information (3190); Device Handling Problem (3265)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips has started an investigation, a follow up will be submitted once completed.
 
Event or Problem Description
Philips received a report that a radiology technician tried to clean the sacu filter, stuck her hand in the vent pipe where her hand got caught by the running fan.She suffered serious injuries to 2 of her fingers , 1 of which was partially amputated as a result.
 
Additional Manufacturer Narrative
The customer reported that an mr operator tried to check if the outlet of the system air cooling basic unit (sacu) was blocked, after several malfunctions occurred (smoke alarm without cause) of the installed smoke detector (installed by philips) of an ¿ingenia elition s¿-system.The mr operator reached with his hand into the sacu outlet.The sacu did not have a flexible hose connected on the outlet connecting it to the hospital air system, rather it was venting inside the technical room the system was not in clinical use at time of the incident, however the fan inside the sacu was activated.The customer confirmed that the mr operator knew the fan was activated but continued checking the outlet as they did not know how to turn the fan off.Note: the mr operator is not trained to execute service/ maintenance.As a result, the hand of the mr operator got caught by the running fan inside the sacu outlet, resulting in a serious injury to two of the fingers.One finger was partially amputated as a result.Based on the findings derived from our investigation, the incident in question is deemed to be an isolated local incident that could have been prevented.There was no malfunction of the system that contributed to this incident.

Brand Name
INGENIA ELITION S
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key19085886
Report Number3003768277-2024-02172
Device Sequence Number20746277
Product Code LNH
UDI-Device Identifier00884838088108
UDI-Public884838088108
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K173356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberINGENIA ELITION S
Device Catalogue Number781357
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown